Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Louisville, KY

February 28, 2011Clark County, Floyd County, Indiana; 4 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2011, 4:25 AM EST for Clark County, Floyd County, Indiana; 4 counties in Kentucky. It was in force for 35 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 4:25 AM EST (09:25 UTC)
Expired
Feb 28, 2011, 5:00 AM EST
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Clark County, IN, Floyd County, IN, Henry County, KY, Jefferson County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 4:26 AM ESTTSTM WND DMGJeffersonville, INPOWER OUTAGES REPORTED IN JEFFERSONVILLE.
Feb 28, 4:27 AM ESTTSTM WND DMGUtica, INTREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
Feb 28, 4:29 AM ESTTORNADO2 W Utica, INAN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO WITH MAXIMUM WIND SPEEDS OF 95 TO 100 MPH TOUCHED DOWN 2 MILES WEST OF UTICA INDIANA...CROSSED THE OHIO RIVER...AND LIFTED 1 MILE WEST OF PROSPECT KENTUCKY. THE EF-1 TORNADO HAD A PATH LENGTH OF 3 MILES AND
Feb 28, 4:31 AM ESTTSTM WND DMGGoshen, KYNUMEROUS TREES DOWNED. FUNNEL CLOUD.
Feb 28, 4:31 AM ESTTORNADO2 W Utica, INAN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO WITH MAXIMUM WIND SPEEDS OF 95 TO 100 MPH TOUCHED DOWN 2 MILES WEST OF UTICA INDIANA...CROSSED THE OHIO RIVER...AND LIFTED 1 MILE WEST OF PROSPECT KENTUCKY. THE EF-1 TORNADO HAD A PATH LENGTH OF 3 MILES AND
Feb 28, 4:32 AM ESTTSTM WND DMG8 Ne Louisville, KYTREES DOWN IN THE FINCASTLE AREA
Feb 28, 4:33 AM ESTTORNADO2 Wsw Prospect, KYAN EF-1 TORNADO WITH MAXIMUM WIND SPEEDS OF 100 MPH...WIDTH 100 YARDS. TORNADO WAS CONTINUATION OF UTICA IN 2W TORNADO EVENT LMK1100193. TORNADO CROSSED OHIO RIVER AND CAME ASHORE AT END OF TRANSYLVANIA BEACH ROAD. CONTINUING EAST NORTHEAST IT MOVED BETWEEN TR
Feb 28, 4:35 AM ESTFUNNEL CLOUDProspect, KYPOWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
Feb 28, 4:35 AM ESTTSTM WND DMGCrestwood, KYTREES DOWN FOUR COLUMS BLOWN OFF A HOUSE... WINDOWS BLOWN OUT OF A CAR.
Feb 28, 4:36 AM ESTTSTM WND DMG1 Se Prospect, KYSHED DESTROYED AND TREES DOWN.
Feb 28, 4:39 AM ESTTSTM WND DMG3 W Ballardsville, KYTREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
Feb 28, 4:48 AM ESTTSTM WND DMG3 N Anchorage, KYNWS EMPLOYEE REPORTED SEVERAL TREES DOWN JUST NORTH OF ANCHORAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:33 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS53 KLMK 280925
SVRLMK
INC019-043-KYC103-111-185-211-281000-
/O.NEW.KLMK.SV.W.0016.110228T0925Z-110228T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 500 AM EST

* AT 424 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR NEW ALBANY...MOVING
  EAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  LYNDON...
  JEFFERSONTOWN...
  CLARKSVILLE AND OAK PARK...
  LOUISVILLE BOWMAN FIELD AND UTICA...
  RIVER BLUFF...
  FLOYDSBURG AND PEWEE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3849 8534 3817 8520 3816 8592 3833 8591
TIME...MOT...LOC 0925Z 265DEG 45KT 3826 8580
WIND...HAIL 70MPH 0.88IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:58 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 28, 2:58 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EST MON FEB 28 2011

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH FOR AREAS ALONG AND WEST OF A LINE FROM FRANKFORT
TO SCOTTSVILLE UNTIL 15Z...

WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM THE
WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF A
LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL 15Z.
THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE FRONT...AS
WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED THROUGHOUT. THIS TREND
WILL CONTINUE...AS LIFTED INDICES RANGE FROM -1 TO -2 C ACROSS MUCH
OF THE CWA...MAINLY I-65 WESTWARD. THESE COULD BECOME WORSE IF
DEWPOINTS JUMP INTO THE LOW 60S CLOSER TO THE FRONTAL BOUNDARY. IN
ADDITION...DEEP LAYER SHEAR IS PLENTY SUPPORTIVE OF SUPERCELLS
HOWEVER UNIDIRECTIONAL SHEAR WILL DOMINATE OVER OUR AREA...SO A
SQUALL LINE W/ EMBEDDED BOWING SEGMENTS AND A FEW SUPERCELLUAR
STRUCTURES ARE EXPECTED AS THE COLD FRONT REACHES OUR CWA. AREA VAD
WIND PROFILERS SHOW ANYWHERE FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL
SPEED SHEAR IS VERY HIGH...ALSO LENDING TO STORM RELATIVE HELICITY
VALUES FROM THE SPC MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO
ALTHOUGH THE OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD
FRONT WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER
ATMOSPHERE.

SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.

HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.

TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.

.LONG TERM (TUESDAY - SUNDAY)...

TUESDAY THROUGH THURSDAY NIGHT...

SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.

MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.

FRIDAY THROUGH SUNDAY...

PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS.  BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN.  THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO.  FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY.  THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION.  PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN.  SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL.  SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION.  FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.

&&

.HYDROLOGY...

* FORECAST OVERVIEW AND RAINFALL -

A FEW LOCATIONS STILL REMAIN IN FLOOD...WOODBURY...ROCHESTER...TELL
CITY AND BOSTON. ON AVERAGE ONE QUARTER TO ONE HALF INCH OF RAIN
FELL SUNDAY...BUT ADDITIONAL AMOUNTS OF ONE HALF TO ONE AND A HALF
INCHES OF RAIN CAN BE EXPECTED WITH APPROACHING SQUALL LINE ALONG
THE COLD FRONT. THIS ADDITIONAL RAINFALL...COMBINED WITH PREVIOUS
RAINS AND SATURATED GROUNDS COULD LEAD TO RIVER RISES AND POSSIBLE
FLOODING. THUS THE FLOOD WATCH WILL CONTINUE THROUGH THIS
AFTERNOON.

* GRAPHICAL INFORMATION -

FOR THE LATEST FORECASTS AND GRAPHICAL INFORMATION SEE OUR INTERNET
WEBSITE FOR RIVERS AND LAKES AT...

HTTP://WATER.WEATHER.GOV/APPS/INDEX.PHP?WFO=LMK  (USE LOWER CASE)

&&

.AVIATION (06Z TAF ISSUANCE)...

ACTIVE WEATHER PATTERN THIS TAF PERIOD AS MOIST AIRMASS...FOR THIS
TIME OF YEAR...COMBINES WITH VIGOROUS COLD FRONT APPROACHING THE
AREA. PRESSURE GRADIENT IS TIGHTENING AHEAD OF THE SYSTEM...SO
SEEING WINDS GUSTING AT MOST SITES NOW. REGION IS NOW ENTIRELY IN
THE WARM SECTOR OF THIS STORM SYSTEM...THUS AS STORMS
INITIATE...EXPECT STRONGER WIND GUSTS TO ACCOMPANY THE STORMS.
TIMING OF DISCRETE CELLS THAT FORM AHEAD OF THE MAIN LINE TOO
DIFFICULT TO PINPOINT NOW...BUT HAVE HIGHER CONFIDENCE IN STORMS
ONGOING AROUND DAYBREAK AT KBWG AND KSDF AND A LITTLE LATER AT KLEX.
WINDS WILL SHIFT TO NORTHWESTERLY AS THE COLD FRONT SWEEPS THROUGH
BY LATE MORNING AT KSDF AND KBWG AND EARLY AFTERNOON AT KLEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM........AL
LONG TERM.........MJP
HYDROLOGY.........AL
AVIATION..........RJS
Hazardous weather outlook, Feb 27, 8:43 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EST SUN FEB 27 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
843 PM EST SUN FEB 27 2011 /743 PM CST SUN FEB 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LATE TONIGHT...A COLD FRONT WILL APPROACH THE REGION FROM THE
WEST...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS OUT AHEAD OF
IT. BECAUSE OF THE STRENGTH OF THE COLD FRONT...STRONG TO SEVERE
STORMS ARE EXPECTED ALONG IT...WITH DAMAGING WIND GUSTS BEING THE
MAIN THREAT. AN ISOLATED TORNADO THREAT ALSO EXISTS WITH THE
EXPECTED STORMS. THE BEST CHANCE FOR THIS THREAT WILL OCCUR AFTER
3 AM EST TONIGHT AND MAINLY WEST OF I-65.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING
AND WILL SPREAD EASTWARD TO THE SOUTHERN BLUEGRASS AND LAKE
CUMBERLAND REGIONS BY MONDAY AFTERNOON. STRONG TO SEVERE STORMS
WILL STILL BE POSSIBLE...ESPECIALLY DURING THE MORNING HOURS.
AGAIN...DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY
STORM...ALTHOUGH AN ISOLATED TORNADO THREAT CAN NOT BE RULED OUT.

IN ADDITION...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN
BE EXPECTED THROUGH MONDAY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. WITH ALREADY SATURATED GROUNDS AND SOME RIVERS STILL IN
FLOOD OR FLOWING AT ELEVATED RATES...SHARP RISES IN AREA STREAMS
AND RIVERS CAN BE EXPECTED FROM THE RAINFALL...WITH THE POTENTIAL
FOR RIVER FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH
MONDAY AFTERNOON. IN ADDITION...AN ISOLATED FLASH FLOOD THREAT
FROM ANY THUNDERSTORMS THAT TRAIN OVER THE SAME AREAS CAN NOT BE
RULED OUT.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT THROUGH MONDAY AFTERNOON TO REPORT
INSTANCES OF DAMAGING WINDS...FLOODING AND RAINFALL TOTALS.

JSD/MJ

In the hours before

Local storm report, Feb 28, 3:26 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND GST     IRELAND                 38.42N  87.00W
02/28/2011  M65 MPH          DUBOIS             IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100163

AL
Local storm report, Feb 28, 3:54 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     JASPER                  38.39N  86.94W
02/28/2011                   DUBOIS             IN   BROADCAST MEDIA

            POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.

&&

EVENT NUMBER LMK1100164

AL
Local storm report, Feb 28, 4:05 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     TSTM WND GST     CURBY                   38.24N  86.38W
02/28/2011  E65 MPH          CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100165

AL
Local storm report, Feb 28, 4:08 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND GST     ENGLISH                 38.33N  86.46W
02/28/2011  E60 MPH          CRAWFORD           IN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO REPORTED.

&&

EVENT NUMBER LMK1100166

AL
Local storm report, Feb 28, 4:09 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     WALL CLOUD       4 SW ENGLISH            38.29N  86.52W
02/28/2011                   CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100167

AL
Local storm report, Feb 28, 4:11 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     CELESTINE               38.38N  86.78W
02/28/2011                   DUBOIS             IN   EMERGENCY MNGR

            ROOF BLOWN OFF OF A HOUSE.

&&

EVENT NUMBER LMK1100168

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:09 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Orange, Perry, Washington51 min
Feb 28, 3:21 AM ESTTornado WarningLMKDubois24 min
Feb 28, 3:31 AM ESTTornado WarningLMKCrawford, Harrison, Orange, Washington29 min
Feb 28, 4:01 AM ESTSevere Thunderstorm WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington30 min
Feb 28, 4:17 AM ESTTornado WarningLMKClark, Floyd28 min
Feb 28, 4:31 AM ESTTornado WarningLMKClark29 min
Feb 28, 4:47 AM ESTSevere Thunderstorm WarningLMKHarrison43 min
Feb 28, 4:47 AM ESTTornado WarningLMKHenry, Oldham30 min
Feb 28, 4:53 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Hardin, Ohio37 min
Feb 28, 4:56 AM ESTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby49 min
Feb 28, 5:20 AM ESTTornado WarningLMKFranklin, Scott25 min
Feb 28, 5:23 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Meade, Nelson37 min
Feb 28, 5:37 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas53 min
Feb 28, 5:58 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Scott, Woodford32 min
Feb 28, 6:06 AM ESTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Marion, Mercer and 2 more39 min
Feb 28, 6:10 AM ESTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Edmonson, Green, Hart and 4 more50 min
Feb 28, 6:12 AM ESTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Mercer, Woodford33 min
Feb 28, 6:34 AM ESTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Madison41 min
Feb 28, 6:38 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Edmonson, Green, Hart and 4 more22 min
Feb 28, 6:44 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Mercer31 min
Feb 28, 6:45 AM ESTSevere Thunderstorm WarningLMKClark30 min
Feb 28, 6:48 AM ESTTornado WarningLMKGarrard, Lincoln27 min
Feb 28, 6:55 AM ESTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe9 min
Feb 28, 7:00 AM ESTTornado WarningLMKAdair, Casey, Lincoln, Russell, Taylor30 min
Feb 28, 7:02 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Green and 6 more28 min
Feb 28, 7:27 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Casey, Clinton, Cumberland, Metcalfe and 2 more33 min
Feb 28, 7:58 AM ESTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe, Russell32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.